Ohio, 2006Damaging Winds in Ohio, July 14, 2006
July 14, 2006 · NWS ILN · 5 events in 4 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $14,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 14, 12:27 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 14, 12:27 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT FRI JUL 14 2006
.AVIATION /18Z-18Z/...
SURFACE ANALYSIS SHOWS SURFACE TROF OVER WESTERN ILLINOIS.
SATELLITE IMAGERY SHOWS A COUPLE OF MID LEVEL WAVES...ONE
ASSOCIATED WITH CONVECTION OVER SRN INDIANA AND THE OTHER OVER NE
INDIANA. THESE FEATURES ARE MOVING INTO A DESTABILIZING AIRMASS.
CURRENT CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG AND WILL LIKELY
GET INTO THE 2000 J/KG RANGE. SURFACE TDS ARE IN THE LOWER 70S.
HAVE KEPT THE CURRENT TREND OF PREVIOUS FORECAST. TEMPO IS THE
BEST WAY TO GO WITH SCATTERED OR BETTER CONVECTION EXPECTED. HAVE
GOTTEN RIDE OF THE MINUS IN FRONT TSRA AS SEVERAL STORMS ARE
EXPECTED TO BE INTENSE.
ONCE SURFACE TROF MOVES THROUGH THEN SKIES WILL SCATTER OUT AND
SOME FOG IS EXPECTED WITH PLENTY OF LOW LEVEL MOISTURE AND
RELATIVELY LIGHT WINDS. WILL HAVE TO MONITOR HOW MUCH RAIN AND THE
CLEARING AS DENSE FOG IS POSSIBLE. AFTER SUN-UP FOG WILL BURN OFF
THEN EXPECT FAIR WEATHER CU.
TIPTON
&&
.PREV DISCUSSION...
/ISSUED 1138 AM EDT FRI JUL 14 2006/
SHORT TERM /REST OF TODAY/...
SURFACE ANALYSIS A BROAD WEAK BOUNDARY ACROSS SOUTHWEST OHIO INTO
INDIANA ALONG WITH THE MAIN COLD FROM IN EASTERN ILLINOIS.
REGIONAL RADARS SHOW BEST CONVECTION IN NW AND SW INDIANA. MORNING
SOUNDING ALREADY SHOWED LITTLE CAP AND NEARLY 1000 J/KG.
LATEST RUC AND NAM BOTH CONTINUE TO SHOW MODERATE INSTABILITY THIS
AFTERNOON AHEAD OF BROAD COLD FRONT. WET BULB ZERO DROPS TO AROUND
10 KFT AND DELTA THETA-E IS 25 TO 35. THESE PARAMETERS SUGGEST
THAT DAMAGING WINDS AND HAIL WILL BE POSSIBLE WITH THE BETTER
UPDRAFT. CONVECTION WILL LIKELY FIRE ALONG ONE OR BOTH BANDS OF
CLOUDS CURRENTLY OVER INDIANA...WHICH WILL THEN MOVE INTO THE
MODERATELY UNSTABLE AIRMASS THIS AFTERNOON. HAVE ADDED SEVERE
THREAT TO HWO.
EXPECT HEAT INDICES IN THE MID 90S THIS AFTERNOON. HAVE ADDED THIS
TO HWO.
GRIDS AND ZONES ARE IN GOOD SHAPE. HAVE PUT OUT AN UPDATE TO
REMOVE MORNING WORDING.
TIPTON
PREV DISCUSSION...
/ISSUED 655 AM EDT FRI JUL 14 2006/
AVIATION /12Z-12Z/...
LATEST 88D IMAGERY SHOWING ONLY ISOLATED WEAK CONVECTION SOUTHWEST
OF THE ILN CWA. EXPECT THESE CELLS TO REMAIN SOUTH OF OUR SW TAF
SITES. OTHER THAN SOME HIGHER CLOUDS SPILLING ACROSS THE
CWA...SHOULD SEE THE FOG DISSIPATING SOON AFTER SUNRISE. WITH VERY
HUMID CONDITIONS WILL EXPECT SCATTERED CU TO BEGIN TO FORM BY MID
MORNING. AS A SURFACE TROUGH MOVES INTO OUR AREA LATER TODAY
EXPECT CONVECTION TO DEVELOP IN ASSOCIATED AXIS OF MODERATE
INSTABILITY. HAVE INTRODUCED MVFR AND IFR CONDITIONS BEGINNING
WITH OUR WESTERN TAF SITES BETWEEN 18Z-19Z. WITH THIS SYSTEM
EXPECTED TO BE SLOW MOVING...WILL BE SLOW TO MOVE THE PRECIP OUT
OF THE FORECAST TAFS. GRADUALLY VEER THE WINDS AROUND TO MORE
WESTERLY BY SATURDAY MORNING.
PREV DISCUSSION...
/ISSUED 355 AM EDT FRI JUL 14 2006/
SHORT TERM /TODAY THROUGH SUNDAY/...
SHOWERS AND STORMS FINALLY DISSIPATED LATE IN THE EVENING ALTHOUGH
ACTIVITY PERSISTED ACROSS CENTRAL KENTUCKY AND IS NOW SLOWLY
EDGING ITS WAY BACK TOWARDS THE FAR SOUTHERN ZONES. OBSERVATIONS
INDICATE THAT AREAS OF FOG HAVE DEVELOPED.
FOG WILL DISSIPATE AFTER DAYBREAK. HEATING WILL ALSO BRING A
RETURN OF SHOWERS AND THUNDERSTORMS AS ATMOSPHERE REMAINS QUITE
MOIST AND UNSTABLE WITH NO CAPPING. APPROACHING SHORT WAVE AND
SURFACE TROUGH WILL BRING THE BEST CHANCE OF PRECIPITATION AND
THAT WILL OCCUR TONIGHT. PRECIPITATION MAY BE LINGERING EARLY
SATURDAY MORNING BUT AS THE TROUGH CONTINUES TO PULL OFF TO THE
EAST THAT CHANCE WILL COME TO AND END. HIGH PRESSURE WILL BRING IN
A DRIER AIRMASS. HOWEVER TEMPERATURES WILL BE WARMER AS AN UPPER
HIGH OVER THE MIDDLE OF COUNTRY EXPANDS EASTWARD.
PREV DISCUSSION...
/ISSUED 243 AM EDT FRI JUL 14 2006/
AVIATION /06Z-06Z/...
VERY WARM AND MOIST CONDITIONS CURRENTLY OBSERVED ACROSS THE ILN
CWA. LATEST 88D IMAGERY SHOWING THAT EARLIER CONVECTION OVER THE
AREA HAS DISSIPATED. SATELLITE IMAGERY INDICATES SOME HIGHER
CLOUDS FROM CONVECTION OVER IL MOVING ACROSS THE AREA. WITH NO
ADDITIONAL CONVECTIVE DEVELOPMENT EXPECTED OVERNIGHT...WILL ONLY
NOTE HIGHER CLOUDS IN TAF THROUGH DAYBREAK. FOG HOWEVER WILL BE
THE PROBLEM THROUGH THE OVERNIGHT AND EARLY MORNING HOURS. HAVE
ALLOWED SOME OF THE MORE FOG PRONE SITES...KILN AND KLUK...TO GO
DOWN TO OCCASIONAL LOW OR VERY LOW IFR. AS A BOUNDARY LAYER TROUGH
WORKS INTO THE AREA TOMORROW...HAVE INTRODUCED TSRA...MAINLY FOR
THE AFTERNOON AND AGAIN AFTER 03Z FOR THE WESTERN TAF SITES.
PREV DISCUSSION...
/ISSUED 456 PM EDT THU JUL 13 2006/
LONG TERM /SUNDAY THROUGH THURSDAY/...
LATEST MODELS ARE TRENDING DRIER AND WARMER. WENT WITH DRY FORECAST
SUNDAY THROUGH TUESDAY NIGHT. UPPER RIDGE MAY BREAK DOWN ENOUGH TO
ALLOW AFTERNOON THUNDERSTORM DEVELOPMENT ON WEDNESDAY AND THURSDAY.
STRONG UPPER RIDGE WILL SET THE STAGE FOR MID SUMMER HEAT. EXPECT
HIGHS MAINLY IN THE LOW 90S...CLOSE TO MEX GUIDANCE.
CONIGLIO
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jul 14, 10:16 AM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1116 AM EDT FRI JUL 14 2006
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-151530-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1116 AM EDT FRI JUL 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE.
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING LOCALLY
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
TEMPERATURES CLIMBING INTO THE UPPER 80S THIS AFTERNOON ALONG WITH
A VERY HUMID AIRMASS WILL CREATE HEAT INDICES IN THE MID 90S.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAT INDICES AROUND 100 CAN BE EXPECTED THIS WEEKEND INTO THE
MIDDLE NEXT WEEK AS HIGH TEMPERATURES ARE EXPECTED TO CLIMB INTO
THE 90S ALONG WITH MUGGY CONDITIONS CONTINUING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
TIPTON
In the hours before
Local storm report, Jul 14, 12:54 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD CIRCLEVILLE 39.60N 82.94W
07/13/2006 PICKAWAY OH LAW ENFORCEMENT
HIGH WATER OVER ROADS IN CIRCLEVILLE
&&Thunderstorm Wind, Greene
- When
- July 14, 2:01 PM EST to 2:05 PM EST
- Where
- Greene County, Bellbrook
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.633, -84.067
Three trees and large limbs were downed along Wilmington-Dayton Road.
Thunderstorm Wind, Greene
- When
- July 14, 2:10 PM EST to 2:14 PM EST
- Where
- Greene County, Yellow Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.800, -83.883
Thunderstorm Wind, Clark
- When
- July 14, 2:15 PM EST to 2:19 PM EST
- Where
- Clark County, Springfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.917, -83.800
Trees and a power pole were knocked down.
Thunderstorm Wind, Clermont
- When
- July 14, 3:10 PM EST to 3:20 PM EST
- Where
- Clermont County, Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.167, -84.283
One large tree was knocked down near Milford High School. Two more trees were downed near Williamsburg.
Thunderstorm Wind, Champaign
- When
- July 14, 5:40 PM EST to 5:44 PM EST
- Where
- Champaign County, North Lewisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.217, -83.550
Large tree limbs were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 21, 20063 deaths · 306 injured · 4 events
- Heat in Texas, July 14 to 21, 20061 death · 2 events
- Rip Current in Florida, July 14, 20061 death · 1 event
- Flash Flooding in Ohio, July 14, 2006$250,000 · 4 events
- Heat in Illinois, July 14 to 21, 20064 injured · 3 events
- Lightning Strike in Kansas, July 14, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, July 14, 2006$50,000 · 65 kt wind · 1 event
- Lightning Strike in North Carolina, July 14, 20064 injured · 1 event
- Flash Flooding and Hail in Indiana, July 14, 2006$30,000 · 1 in hail · 8 events
- Damaging Winds in North Carolina, July 14, 2006$36,000 · 60 kt wind · 3 events
- Lightning Strike in Michigan, July 14, 20063 injured · 1 event
- Damaging Wind in Tennessee, July 14, 2006$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524756, 5524757, 5524755, 5524758, 5524759.